Alert archive / New York / Flash Flood Warnings in 2008
Flash Flood Warning 14, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 27, 2008, 11:52 AM EDT for Delaware County, Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 11:52 AM EDT (15:52 UTC)
- Expired
- Jul 27, 2008, 3:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delaware County, NY, Sullivan County, NY
The radar
The Binghamton radar (KBGM), 96 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:38 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 27, 7:38 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 738 AM EDT SUN JUL 27 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE AREA TODAY...WITH SOME LINGERING SHOWERS AND THUNDERSTORMS POSSIBLE...ESPECIALLY FROM NORTHEAST PENNSYLVANIA TO THE CATSKILLS OF NEW YORK. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION MONDAY...BRINGING A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISOLATED CONVECTION CONTINUES EARLY THIS MORNING ACROSS NORTHEAST PA AND OUR CATSKILL ZONES OF NY. THIS GENERAL SCENARIO SHOULD PERSIST THROUGH THE MORNING HOURS...WITH A WEAK FRONTAL BOUNDARY IN THE VICINITY. THE FRONT WILL VERY SLOWLY PUSH FURTHER EAST THIS AFTERNOON...EVENTUALLY MOVING OUT OF THE REGION BY EVENING. DAYTIME HEATING...PLUS LINGERING CONVERGENCE AND MOISTURE ALONG THE BOUNDARY...SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO FIRE UP AGAIN THIS AFTERNOON. CONVECTION SHOULD BE CONFINED TODAY TO OUR EASTERN-MOST ZONES. ENOUGH INSTABILITY AND SHEAR WILL LIKELY BE IN PLACE FOR A FEW STRONG TO SEVERE STORMS ONCE AGAIN...ALTHOUGH WE DONT EXPECT SEVERE WEATHER TO BE NEARLY AS WIDESPREAD AS ON SUNDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... WEAK HIGH PRESSURE BUILDS IN TONIGHT...WITH SKIES BECOMING CLEAR TO PARTLY CLOUDY BY LATER THIS EVENING. ANOTHER UPPER-LEVEL WAVE IS PROGGED TO CROSS THE AREA ON MONDAY. ALTHOUGH MOST OF THE FORCING LOOKS TO BE ACROSS OUR NORTHERN ZONES...SCATTERED CONVECTIVE DEVELOPMENT IS EXPECTED FOR MUCH OF THE FORECAST AREA AGAIN DURING PEAK HEATING IN THE AFTERNOON. CLEARING SKIES AGAIN ANTICIPATED MONDAY NIGHT...ONCE THE ATMOSPHERE STABILIZES...AND WEAK HIGH PRESSURE BECOMES RE-ESTABLISHED. TUESDAY LOOKS LIKE A NICE DAY...WITH PLENTY OF SUNSHINE...FAIRLY LOW HUMIDITY...AND SEASONABLY WARM TEMPERATURES. A WARM FRONT IS EXPECTED TO APPROACH TUESDAY NIGHT...WITH THE CHANCES FOR SHOWERS OR THUNDERSTORMS CREEPING BACK INTO THE FORECAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LITTLE CHANGE TO THE EXTENDED FROM SATURDAY AFTERNOON. PREVIOUS DISCUSSION... THE EXTNDD RMNS A BROKEN RECORD WITH A TROF IN THE EAST AND A RIDGE IN THE WEST. ALTHO MODELS DIFFER ON THE DEGREE OF TROFINESS AT TIMES THRU THE PD...LOWER HGTS WILL RMN ACRS FA THRU THE END OF NEXT WEEK. THUS...WILL CONT THE CHCS FOR PCPN WITH HIGHER POPS DRG THE AFTN/EVNG AND SLIGHT OVRNGT. ONLY MAJOR CHG TO THIS PORTION OF THE FCST WAS TO INCRS POPS FOR TUE NIGHT THRU THURSDAY AS MODELS INDICATING A DEEPENING UL LOW AND ASSOC SFC SYSTEM MVG THRU. RMNDR OF THE FCST WAS BLENDED IN WITH CURRENT HPC GUIDANCE...LEADING TO MINIMAL CHGS WITH TEMPS STILL HOVERING NEAR SEASONAL NORMS. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... MVFR CONDS EXIST AT TERMINALS THIS MRNG WITH FOG RESTRICTING VSBYS. EXPECT OCNL IFR VSBYS AT ELM/BGM/AVP FOR AN HR OR TWO THEN IMPRVG BY 14Z. VFR CONDS RMNDR OF THE PD WITH SCTD CUMULUS DRG THE DAY. CUD SEE SOME SHRA/TSRA AT AVP THIS AFTN BUT BEST CHCS MAY BE JUST EAST OF THE TERMINAL SO WILL RE-ADJUST AS NECESSARY FOR POSSIBLE AFTN CONVECTION. SKIES CLR AFTER SUNSET WITH MID-HIGH LVL CLDS EXPECTED TO MV IN AGAIN AFTER 09Z. WINDS FROM THE WEST AT MOST LOCATIONS THIS AFTN FROM 5-10KTS...THEN BCM LGT/VRB OVRNGT. OUTLOOK... SUNDAY OVERNIGHT THRU MONDAY NIGHT...CONTD CHC FOR AFTN/EVE CONVECTION UNDER UPPER LEVEL TROF. POTENTIAL CONTINUES FOR FOG RESTRICTIONS EACH MRNG. BEST POTENTIAL FOR IFR CONDS WILL BE AT ELM EACH MRNG. TUESDAY...VFR UNDER HIPRES. TUESDAY NIGHT THRU THURSDAY...NEXT SYSTEM APPCHS WITH GREATEST CHC FOR SHRA/TSRA AND RESTRICTIONS EXPECTED BEGINNING WED MORNING INTO THURSDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...PB/TAC AVIATION...PB
Hazardous weather outlook, Jul 27, 5:06 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 506 AM EDT SUN JUL 27 2008 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-280915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 506 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ046-057-062-PAZ040-044-047-048-072-280915- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 506 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL CAUSE MORE SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...WITH HIGH WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:01 PM EDT | Severe Thunderstorm Warning | BGM | Broome | 44 min |
| Jul 26, 8:02 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 43 min |
| Jul 26, 8:04 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Tompkins | 41 min |
| Jul 26, 8:15 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 30 min |
| Jul 26, 8:19 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Onondaga | 56 min |
| Jul 26, 8:38 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 67 min |
| Jul 26, 8:43 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango | 47 min |
| Jul 26, 8:43 PM EDT | Severe Thunderstorm Warning | BGM | Seneca | 32 min |
| Jul 26, 8:48 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 57 min |
| Jul 26, 9:06 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 39 min |
| Jul 26, 9:12 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 29 min |
| Jul 26, 9:16 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jul 26, 9:24 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Tompkins | 36 min |
| Jul 26, 9:25 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Tompkins | 35 min |
| Jul 26, 9:33 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jul 26, 10:26 PM EDT | Areal Flood Advisory | BGM | Otsego | 119 min |
| Jul 27, 1:09 AM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 66 min |
| Jul 27, 1:34 AM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 45 min |
| Jul 27, 11:25 AM EDT | Severe Thunderstorm Warning | BGM | Delaware | 65 min |
| Jul 27, 11:45 AM EDT | Areal Flood Advisory | BGM | Delaware, Sullivan | 4 hr |
| Jul 27, 12:05 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 40 min |
| Jul 27, 12:21 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 39 min |
| Jul 27, 2:36 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 39 min |
| Jul 27, 3:12 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 48 min |
| Jul 27, 3:54 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 36 min |
Nearby
Flash Flood Warnings in New York, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.